Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
redhead01

Registered:
Posts: 5
Reply with quote  #1 
I am sure this has already come to light - but just in case

https://www.wddty.com/news/2019/10/cystitis-drug-causes-permanent-eye-damage.html

A
ModeratorKate

Moderator
Registered:
Posts: 1,974
Reply with quote  #2 
Thank you redhead01

BHUK are fully aware, and I post their latest comment for all to read.

"Bladder Health UK are aware of the recent article released by the American Academy of Ophthalmology regarding long term use of Pentosan Polysulphate (Elmiron®) and a possible association with retinal maculopathy (eye disease).

We have spoken with BHUK medical panel members and advise any members who have been taking Pentosan Polysulphate (Elmiron®) for a prolonged period of time (between 12 and 20 years) to have regular eye tests – at least 2 per year- particularly if they are noticing any changes in their vision.

All members with concerns about continuing to take Elmiron should discuss these with their Consultant before taking the decision to discontinue treatment. Also, don’t stop treatment without talking to your health care professional first."

We are aware that the manufacturers of Pentosan Polysulphate and the relevant authorities i.e. European Medicines Association are reviewing emerging data and we will keep you informed of developments.

 


__________________

 


http://bladderhealthuk.org/membership/membership-benefits
calm

Registered:
Posts: 122
Reply with quote  #3 
Hi all
I have recently heard concerning information about long term use of amitriptyline too. I have used amitriptyline on and off for over 10 years but coming off it now having heard it is linked to dementia, heart conditions and hormone imbalance. As I imagine there are a lot of IC patients taking ami just wanted to let others know. If anyone would like further info will find links to research articles which were sent to me and post the links.
Susan

__________________
Susan
BHUKOffice

Super Moderators
Registered:
Posts: 99
Reply with quote  #4 
Hello Susan

Amitriptyline has an anticholinergic effect and a couple of studies have indicated that higher cumulative anticholinergic medication use may be associated with an increased risk of dementia. We have alerted our members to this possible risk but have advised that no-one should stop taking medication without speaking to their consultant.

I would be interested to see the links to research implicating Amitriptyline with heart disease and hormone imbalance and will ask a member of our medical panel for further advice on this.

Susannah Fraser

__________________
for Bladder Health UK
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.